Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, SC

June 20, 2021Beaufort County, South Carolina

NWS Charleston, SC issued this special weather statement at Jun 20, 2021, 10:31 PM EDT for Beaufort County, South Carolina. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2021, 10:31 PM EDT (02:31 UTC)
Expired
Jun 20, 2021, 11:00 PM EDT
In force
29 min
Issued by
NWS Charleston, SC
Hail
0.00 in
Wind
55

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 44 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1186 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1186 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

490 
WWUS82 KCHS 210231
SPSCHS

Special Weather Statement
National Weather Service Charleston SC
1031 PM EDT Sun Jun 20 2021

SCZ048-051-210300-
Coastal Jasper-Beaufort-
1031 PM EDT Sun Jun 20 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES...

At 1031 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Lemon Island, or near Port Royal, moving
east at 35 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Some locations in the path of this storm include...
Hilton Head Island, Bluffton, Beaufort, Port Royal, Clarendon,
Jasper, Fripp Island and Lemon Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3236 8097 3242 8092 3248 8083 3246 8082
      3249 8082 3259 8068 3241 8040 3233 8041
      3226 8054 3225 8058 3221 8062 3213 8076
TIME...MOT...LOC 0231Z 285DEG 32KT 3233 8080 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

NED

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 20, 8:08 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 20, 8:08 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
808 PM EDT Sun Jun 20 2021

.SYNOPSIS...
Tropical Depression Claudette will pass north of the forecast
area tonight and move off the East Coast on Monday. A cold
front will pass move into the region Tuesday and linger in the
vicinity through Wednesday. A broad low pressure trough will
then linger across the region into next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 8 PM: KCLX detected generally light to moderate showers
across the forecast area. Regional composite radar shows a large
band of showers extending from the SC coast west into middle
GA. SPC mesoanalysis indicates that llvl moisture convergence
remained focus near the SC coast with lingering MLCAPE between
500-1000 J/kg. Recent runs of the HRRR, indicates that
convection will increase across the CHS Tri-county area later
this evening, remaining until around midnight. These showers and
thunderstorms will develop within an area of PW values around
2.2 inches and significant 925-850mb moisture transport. It
appears that excessive rainfall is in the offing, possibly in
and around the Downtown Charleston area. The Flash Flood Watch
remains for Charleston, Berkeley, Dorchester, and Colleton
Counties.

Previous Discussion:
Tropical Depression Claudette will track east-northeast across
interior SC into NC tonight, eventually coming to a position near
the NC coast Monday morning.

Showers and thunderstorms will be possible just about any time
through this evening with a juicy tropical airmass in place, noted
by PWats over 2 inches, though models has been persistent in
showing an increase in coverage/intensity near the coast later
this evening. Additional rainfall totals are forecast to be
between 1-3 inches, with highest amounts focused across coastal
SC. Locally higher amounts are possible as is hinted by some
probabilistic guidance. Torrential downpours could lead to
localized flooding especially in urban areas such as Downtown
Charleston, and Flood Advisories and potentially Flash Flood
Warnings could be needed. A Flash Flood Watch remains in effect.

Regarding the severe weather, the tornado threat did not
materialize as expected this afternoon. The potential for this
evening seems limited, but still nonzero. SPC continues to
highlight the area under a Slight Risk for severe weather. Any
rainbands have the capability to produce 40-50 mph winds and
while not technically severe, it could bring down trees and/or
powerlines.

After midnight, precipitation will quickly wane as the system moves
further away. Temperatures tonight will average in the low to mid
70s, highest near the immediate coast.

Lake Winds: Gusty southwest winds will persist this afternoon into
tonight as TC Claudette passes nearby. Gusts to 25-30 kt kt
will be possible, especially near the lake shores, and A Lake
Wind Advisory remains in effect.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Monday through Wednesday: Monday should be relatively quiet as the
remnants of Claudette move off the East Coast and shortwave ridging
passes by aloft. Model consensus is highlighting southeast Georgia
as the area that could see isolated to scattered convective
coverage. The forecast maintains rain chances in the 20-30 percent
range in this area. Highs are forecast to rise to around 90 in most
areas. Tuesday through Wednesday look considerably more active as
the area falls under the influences of the longwave trough aloft as
well as right-entrance region upper jet dynamics. At the surface, a
front will approach on Tuesday, is expected to reach the coast by
Wednesday morning, and then linger along the coast through Wednesday
evening. We should see numerous rounds of showers and thunderstorms
across the area with the front in the vicinity, forcing for ascent
aloft, and plentiful moisture in place. Rain chances are high
through the period, and locally heavy rainfall will be possible.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Weak upper troughing will persist over or just to the west of the
region through the late week period. At the surface, a coastal
trough will linger as well, though it is expected to wash out
through the weekend. At least scattered showers and thunderstorms
are expected each day, mainly favoring the afternoon and evening
periods. Temperatures should be a bit below normal for late June,
mainly due to cloud cover, the presence of convection, and
prevailing onshore flow.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
Rounds of showers and isolated thunderstorms will pass over the
terminals through much of this evening, less frequent at KSAV.
Convective activity is expected to increase across KCHS and KJZI
later this evening, supported by increased llvl moisture
convergence and lingering instability, highlighted with a TEMPO
between 1-5Z. The pressure gradient should support gusts
between 20-25 kts across the terminal this evening as Claudette
passes to the north. Guidance has backed off on the duration and
degree of restrictive ceilings tonight into Monday morning. The
0Z TAFs will favor VFR ceilings, however, periods of MVFR cannot
be ruled out. Gusty SW winds will redevelop with mixing during
the daylight hours on Monday.

Extended Aviation Outlook: Occasional, brief flight restrictions
are possible in showers and thunderstorms, especially Tuesday
through Wednesday.

&&

.MARINE...
Tonight: Tropical Depression Claudette will track east-
northeast across interior SC into NC tonight, eventually coming
to a position near the NC coast Monday morning. Gale Warnings
are in effect for all SC waters, including the Charleston
Harbor, with Small Craft Advisories elsewhere. After Claudette
passes, conditions will improve somewhat, although Warnings will
likely need to be replaced by SCAs for a short period.

Marine interests should also be alert for bands of heavier
showers with embedded thunderstorms throughout the period.
Expect winds of 30-40 kt at times to occur in the convection,
but even some risk for stronger winds and waterspouts is also
possible. Marine Weather Statements and/or Special marine
Warnings are likely to be periodically issued.

Monday through Friday: A front will approach from the west Monday
through Tuesday and help maintain a tight southwest pressure
gradient across the local waters. Small Craft Advisory conditions
will likely persist for the Charleston County waters on Monday, and
could again be needed Tuesday. Conditions will improve across all
the waters during the mid to late week time period as the pressure
gradient relaxes.

Rip Currents: Elevated winds and residual swell energy will result
in a moderate risk of rip currents at South Carolina beaches on
Monday, low risk for the southeast Georgia coast. The elevated risk
could continue into Tuesday for the southeast South Carolina
coast.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory until 5 AM EDT Monday for SCZ045.
     Flash Flood Watch through Monday morning for SCZ043>045-049-
     050-052.
MARINE...Gale Warning until 2 AM EDT Monday for AMZ352.
     Gale Warning until 5 AM EDT Monday for AMZ330-350.
     Small Craft Advisory until 5 AM EDT Monday for AMZ354.
     Small Craft Advisory until 11 AM EDT Monday for AMZ374.

&&

NEAR TERM...NED
SHORT TERM...BSH
LONG TERM...
AVIATION...NED
MARINE...BSH/ETM
Hazardous weather outlook, Jun 20, 8:13 PM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
813 PM EDT Sun Jun 20 2021

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042-047-220015-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Jasper-
813 PM EDT Sun Jun 20 2021

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Tonight.

Severe Thunderstorms: Scattered thunderstorms are possible through
tonight. Conditions could become favorable for isolated damaging
wind gusts or brief tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ043-044-052-220015-
Inland Colleton-Dorchester-Tidal Berkeley-
813 PM EDT Sun Jun 20 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Severe Thunderstorms: Scattered thunderstorms are possible through
tonight. Conditions could become favorable for isolated damaging
wind gusts or brief tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-220015-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
813 PM EDT Sun Jun 20 2021

...GALE WARNING IN EFFECT UNTIL 5 AM EDT MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Severe Thunderstorms: Scattered thunderstorms are possible through
tonight. Conditions could become favorable for isolated damaging
wind gusts or brief waterspouts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ354-374-220015-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
813 PM EDT Sun Jun 20 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Severe Thunderstorms: Scattered thunderstorms are possible through
tonight. Conditions could become favorable for isolated damaging
wind gusts or brief waterspouts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ352-220015-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
813 PM EDT Sun Jun 20 2021

...GALE WARNING IN EFFECT UNTIL 2 AM EDT MONDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Severe Thunderstorms: Scattered thunderstorms are possible through
tonight. Conditions could become favorable for isolated damaging
wind gusts or brief waterspouts.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ045-220015-
Inland Berkeley-
813 PM EDT Sun Jun 20 2021

...LAKE WIND ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY FOR LAKE
MOULTRIE...
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.
   Flash Flood Watch.

Severe Thunderstorms: Scattered thunderstorms are possible through
tonight. Conditions could become favorable for isolated damaging
wind gusts or brief tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ117-119-139-141-220015-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
813 PM EDT Sun Jun 20 2021

This Hazardous Weather Outlook is for southeast Georgia.

.DAY ONE...Tonight.

Severe Thunderstorms: Scattered thunderstorms are possible through
tonight. Conditions could become favorable for isolated damaging
wind gusts or brief tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ048-051-220015-
Beaufort-Coastal Jasper-
813 PM EDT Sun Jun 20 2021

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

Severe Thunderstorms: Scattered thunderstorms are possible through
tonight. Conditions could become favorable for isolated damaging
wind gusts or brief tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ049-050-220015-
Coastal Colleton-Charleston-
813 PM EDT Sun Jun 20 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY...
...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Moderate Risk for Rip Currents.

Severe Thunderstorms: Scattered thunderstorms are possible through
tonight. Conditions could become favorable for isolated damaging
wind gusts or brief tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Moderate Risk for Rip Currents.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Jun 20, 6:50 PM EDT, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Charleston SC
650 PM EDT Sun Jun 20 2021

SCZ045-052-202315-
Inland Berkeley-Tidal Berkeley-
650 PM EDT Sun Jun 20 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...

At 648 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles southeast of
Old Santee Canal State Park to 6 miles southwest of Huger to Hanahan,
and moving northeast at 40 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of these storms include...
Goose Creek, Hanahan, Naval Weapons Station Charleston, Jamestown and
Huger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3332 7974 3332 7970 3330 7966 3327 7956
      3325 7954 3307 7969 3291 7995 3290 8001
      3292 8002 3301 7996 3314 8000 3334 7976
TIME...MOT...LOC 2248Z 231DEG 35KT 3312 7992 3306 7990 3293 7999

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MTE
Local storm report, Jun 20, 9:31 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
931 PM EDT SUN JUN 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND GST     1 ESE ISLE OF PALMS     32.78N  79.79W
06/20/2021  M62 MPH          AMZ350             SC   MESONET

            OBSERVATION FROM THE WEATHERFLOW SENSOR AT ISLE OF
            PALMS PIER

&&

EVENT NUMBER CHS2100278

RJB
Special weather statement, Jun 20, 9:38 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Charleston SC
938 PM EDT Sun Jun 20 2021

GAZ101-210215-
Effingham-
938 PM EDT Sun Jun 20 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM COUNTY...

At 937 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Shawnee, or near Springfield, moving east at
35 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Springfield, Rincon, Guyton, Ebenezer, Stillwell and Clyo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3253 8128 3234 8115 3226 8133 3239 8148
TIME...MOT...LOC 0137Z 288DEG 30KT 3242 8138

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NED
Local storm report, Jun 20, 9:54 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
954 PM EDT SUN JUN 20 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     NON-TSTM WND DMG MIDWAY                  31.81N  81.43W
06/20/2021                   LIBERTY            GA   PUBLIC

            REPORT FROM SOCIAL MEDIA OF TREES DOWN ON POWER LINES
            AND SOME SNAPPED POWER POLES. NO RAIN WAS IN THE AREA AT
            THE TIME.

&&

EVENT NUMBER CHS2100279

RJB
Special weather statement, Jun 20, 10:06 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Charleston SC
1006 PM EDT Sun Jun 20 2021

SCZ047-051-210230-
Inland Jasper-Coastal Jasper-
1006 PM EDT Sun Jun 20 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER COUNTY...

At 1006 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Switzerland, or 8 miles southwest of
Ridgeland, moving east at 30 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Ridgeland, Jasper, Hardeeville, Purysburgh, Grahamville,
Coosawhatchie, Old House and Tillman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3255 8084 3253 8085 3248 8082 3241 8085
      3241 8083 3235 8088 3235 8092 3232 8094
      3230 8096 3231 8100 3229 8099 3224 8109
      3231 8113 3234 8113 3243 8120 3264 8087
TIME...MOT...LOC 0206Z 280DEG 28KT 3239 8107

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NED
Special weather statement, Jun 20, 10:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
1031 PM EDT Sun Jun 20 2021

SCZ048-051-210300-
Coastal Jasper-Beaufort-
1031 PM EDT Sun Jun 20 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND JASPER
COUNTIES...

At 1031 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Lemon Island, or near Port Royal, moving
east at 35 mph.

HAZARD...strong winds 45 to 55 mph.

SOURCE...Radar Indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Some locations in the path of this storm include...
Hilton Head Island, Bluffton, Beaufort, Port Royal, Clarendon,
Jasper, Fripp Island and Lemon Island.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3236 8097 3242 8092 3248 8083 3246 8082
      3249 8082 3259 8068 3241 8040 3233 8041
      3226 8054 3225 8058 3221 8062 3213 8076
TIME...MOT...LOC 0231Z 285DEG 32KT 3233 8080

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

NED

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:53 PM EDTAreal Flood AdvisoryCHSCharleston37 min
Jun 20, 9:31 PM EDTSpecial Marine WarningCHS119 min
Jun 20, 10:06 PM EDTSpecial Weather StatementCHSJasper24 min
Jun 20, 9:38 PM EDTSpecial Weather StatementCHSEffingham37 min

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.